I took synthroid from 2004 - 2009. I took .50 mcg. At the time I had a racing heart, exhaustion, palpitations, and dizziness, toe cramps, toe twitching and tingling that increased when I ate food including vegetables, organic chicken and turkey, etc., I also got ankle stiffness. On my own, I began cutting my synthroid in half and taking it twice daily and that helped with the heart palpitations and the exhaustion, but not the toe cramps, toe twitching, and feet and ankle stiffness (as if someone were squeezing my ankle).
In March of 2009, I began taking Armour Thyroid (.30 mg). The problem is that my feet cramp so bad that I can't perform my daily activities and have to postpone things like washing, grocery shopping, theater, classes, etc., I have gotten insomnia and stay in the tub running hot water over my feet to ward off foot cramps.
I have consulted with my regulart doctor and have changed doctors a number of times, at least five, and this problem is still going unaddressed. According to tests, I don't have diabetes, neuropathy, or lung problems.
I believe that the toe/feet cramps, twitching is caused by the Armour or thyroid medication in general, one doctor said it's not the thyroid meds. I just don't know what else it could be. Your opinion would be appreciated.